Hail, Montgomery
- When
- April 30, 10:50 PM CST
- Where
- Montgomery County, Washita
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.650, -93.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:50 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT FRI APR 30 2004 .SHORT TERM...TONIGHT THROUGH MONDAY SHORT RANGE MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON REGARDING THE DEVELOPING SITUATION. ONLY DIFFERENCE OF NOTE IS THE QPF BEING GENERATED BY THE GFS SOLUTION. THE MODEL ONCE AGAIN APPEARS TO BE HAVING FEED BACK PROBLEMS. WILL GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON BUT WILL DEFINITELY LEAN TOWARDS THE ETA QPF. FIRST BATCH OF RAIN MOVING ACROSS THE NORTH AT THIS TIME WINDING DOWN AS SHORT WAVE RESPONSIBLE FOR IT MOVES OUT OF THE AREA. ALL INDICATIONS ARE MORE RAIN ON THE WAY STARTING TONIGHT THROUGH MOST OF SATURDAY. FLASH FLOOD WATCH ISSUED FOR PARTS OF THE NORTH WILL BE EXPANDED SOUTHWARD TO COVER THE ENTIRE CWA WITH THE EXCEPTION OF THE SOUTHERN TWO TIERS OF ZONES. LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NORTHWEST MISSOURI TO THE TEXAS PANHANDLE . THIS FEATURE WILL BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES FROM THE 12Z LZK SOUNDING IN EXCESS OF AN INCH AND A QUARTER WITH VALUES INCREASING TO ALMOST TWO INCHES BY SATURDAY NIGHT AS LOW LEVEL JET ADVECTS GULF MOISTURE IN SO PLENTY OF MOISTURE IN PLACE. SEVERAL WEAK WAVES WILL RIPPLE THROUGH THE SOUTHWEST FLOW THIS EVENING TO MAINTAIN AT LEAST CHANCE POPS BEFORE THE MAIN SHOW BEGINS TONIGHT. A SIGNIFICANT PIECE OF ENERGY EJECTS OUT OF THE SOUTHERN ROCKIES AND DEVELOPS A SURFACE LOW ON THE FRONT TONIGHT NEAR THE RED RIVER AS IT SAGS SLOWLY SOUTHEAST. IMPRESSIVE LIFT IN EXCESS OF 20 -UBARS/S AND FAVORABLE JET DYNAMICS ALL POINT TO A POSSIBLE HEAVY RAIN EVENT DEVELOPING AFTER MIDNIGHT. WIDESPREAD RAINFALL IN EXCESS OF TWO INCHES LIKELY WITH UP TO THREE INCHES POSSIBLE THROUGH SATURDAY LEADING TO ADDITIONAL HYDROLOGIC CONCERNS. SURFACE LOW WILL BE LOCATED NEAR LITTLE ROCK SATURDAY MORNING AND MOVING INTO THE MISSOURI BOOTHEEL BY NOON. FROPA EXPECTED EARLY IN THE DAY OVER THE NORTHWEST AND CLEARING THE SOUTHEAST LATE IN THE DAY. WILL INCREASE THE POPS TO CATEGORICAL TONIGHT AND SLOWLY TAPER THEM OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY SATURDAY AS MAJORITY OF THE PRECIPITATION WILL BE ALONG AND PRECEDING THE FRONT. POPS WILL HAVE TO BE HELD ON ALL DAY AND THROUGH PART OF THE NIGHT WITH GOOD UPPER LEVEL SUPPORT LAGGING BEHIND THE SURFACE BOUNDARY. WILL CONTINUE THE MENTION OF THUNDER WITH DECENT MID LEVEL LAPSE RATES. HIGH PRESSURE BEGINS TO BUILD IN SUNDAY BUT WILL STILL HAVE TO INTRODUCE SLIGHT CHANCE POPS IN THE AFTERNOON ACROSS THE NORTH AS COLD POOL ALOFT ASSOCIATED WITH TROF AXIS MOVES THROUGH. HIGH PRESSURE DOMINATES SUNDAY THROUGH MONDAY. MAV/FWC BLEND WILL BE USED FOR TEMPERATURES. && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MODELS NOT IN PARTICULARLY GOOD AGREEMENT WITH THE DETAILS THIS AFTERNOON BUT ALL AGREE THAT PATTERN WILL BECOME MUCH QUIETER DURING THE PERIOD. BIGGEST DISCREPANCY AMONGST THE MODELS DEAL WITH THE AMPLIFICATION OF THE APPROACHING H5 RIDGE. THE GFS MAY BE OVERDONE COMPARED TO THE ECMWF BUT IT HAS SHOWN THE BEST RUN TO RUN CONSISTENCY. AS SUCH...WILL GO WITH A BLEND OF SOLUTIONS. HIGH PRESSURE WILL BE WELL IN CONTROL WHEN THE MEDIUM RANGE PERIOD STARTS. BROAD TROUGH OVER THE EASTERN CONUS WILL MOVE EASTWARD TUESDAY WITH NORTHWEST FLOW OVER THE AREA CONTINUING. MODELS SHOWING A WEAK SYSTEM MOVING THROUGH THE FLOW LATE WEDNESDAY BUT BEST DYNAMICS REMAIN TO THE NORTHEAST AND NO PRECIPITATION IS EXPECTED. A STRONG UPPER LOW APPROACHES THE PACIFIC NORTHWEST WEDNESDAY WHICH IN TURN PUMPS UP A STRONG RIDGE OVER THE ROCKIES. WILL NOT GO QUITE AS AMPLIFIED WITH THE FEATURE AS THE GFS IS SHOWING BUT RIDGE WILL STILL TRANSLATE EASTWARD WITH TIME. RIDGE WILL BE OVER THE CENTRAL CONUS BY THE END OF THE PERIOD FOR CONTINUED DRY CONDITIONS. CONCERNING TEMPERATURES...AREA WILL BE IN NORTHWEST FLOW THE MAJORITY OF THE WEEK WITH SEASONABLE TEMPERATURES EXPECTED. FRIDAY MAY BE THE WARMEST DAY YET BUT WILL NOT GO OVER BOARD THAT FAR OUT. MEX GUIDANCE LOOKS REASONABLE BUT WILL TWEAK HIGHS UPWARDS A TAD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 62 74 49 69 / 80 80 60 10 HARRISON AR 56 64 41 65 / 100 100 40 20 HOT SPRINGS AR 61 73 49 70 / 80 80 50 0 PINE BLUFF AR 65 75 50 70 / 70 70 70 10 MOUNTAIN HOME AR 57 66 41 64 / 100 100 40 20 MONTICELLO AR 65 76 52 71 / 70 70 70 10 SEARCY AR 61 73 48 68 / 80 80 60 10 MOUNT IDA AR 60 71 48 70 / 90 90 50 0 RUSSELLVILLE AR 59 69 46 68 / 90 100 40 0 && LZK WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ054>057. && 56
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 912 PM CDT FRI APR 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 912 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WAS POSITIONED FROM SOUTHWEST MISSOURI THROUGH NORTHWEST ARKANSAS AND INTO EASTERN OKLAHOMA AND MOVING SOUTHEAST. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. MOST OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THERE IS A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF NORTHWEST AND SOUTH ARKANSAS. A FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE NORTH AND CENTRAL SECTIONS THROUGH NOON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MOVES TO THE SOUTHEAST. MUCH OF THE STATE IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE FRONT WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH SOME RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE HEAVY RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG FLOODING. AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF SEEING ONE TO TWO INCHES OF RAINFALL THROUGH SATURDAY. HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE STATE TONIGHT...AND ACROSS THE ENTIRE STATE ON SATURDAY. 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LADD 34.13N 91.93W
04/30/2004 1.75 INCH JEFFERSON AR LAW ENFORCEMENT
0635 PM HAIL WOODLAWN 33.97N 92.04W
04/30/2004 1.00 INCH CLEVELAND AR LAW ENFORCEMENT
&&
51PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 NW WARREN 33.69N 92.17W
04/30/2004 0.75 INCH BRADLEY AR NWS STORM SURVEY
&&
51ARZ003-012-021-022-030-037-038-010215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 133 THAT WAS IN EFFECT FOR... BOONE...SCOTT...YELL...LOGAN...NEWTON...POPE AND JOHNSON COUNTIES... HAS BEEN CANCELLED. 44
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391924.